Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Mirtazipine help.....advice needed ASAP

(12 Posts)
feathermucker Thu 12-Oct-17 08:05:32

Started on Mirtazipine 15mg a week ago. Sleep is better although is becoming a bit disturbed with vivid dreams.

Very drowsy first thing when I wake up. I know the lower doses are more sweating so was prepared for this a bit.

Feeling note irritable in general but again this could be side effects.

Anyone else had experience with these and whether these effects should last long or not?

Thanks.

AndNoneForGretchenWieners Thu 12-Oct-17 08:08:02

I am on 45mg and have been for over a year but started off on 15mg. It takes a couple of weeks for your body to get used to it - until then you do feel foggy and hungover. The vivid dreams don't really go though, but I quite like them.

wfrances Thu 12-Oct-17 14:34:23

i only take 7.5 mg and get really agitated and paranoid when i take 15 mg .

LadyDeLaFuente Fri 13-Oct-17 01:35:39

I took 30mg for 4 years and then 15mg for another year much later. For me the drowsiness improved slighty or maybe I just got used to it. I do remember the whole time I was taking the pills it was so hard to get up in the mornings but that became the new normal and the drowsiness certainly didn't affect me all day.

I find that irritability and drowsiness go hand in hand for me and I still get this the day after taking a very light sleeping pill! But, don't worry, it will settle down in time as you get used to it.

I also had vivid dreams but I didn't mind that and I seem to remember restless legs at night. I doubt your sleep is being disturbed by vivid dreams - you are probably sleeping so well on these pills that you move into a lighter sleep before waking.

This pills worked great for me because I suffered with insomnia along with the depression. I did put on about a stone and a half the last time I took them but I've always been tiny so I quite liked that. As well as the grogginess in the mornings, I didn't really like not being able to feel much. I felt a bit numb to both good and bad emotions.

Hope you feel better soon flowers

PasswordInvalid Fri 13-Oct-17 08:35:13

I agree with PP, I felt groggy when I first started taking them. That will ease off. I also have vivid dreams, I actually look forward to bed time now, it's like dreaming in Hi Def. Stick with them, you'll settle down with them.

Howmanysleepstilchristmas Fri 13-Oct-17 13:01:05

I started 15mg on Monday night. I feel increasingly groggy and dizzy. Am due to increase to 30mg on Monday. Does anyone know if the grogginess and dizziness decrease at higher doses? Am hoping they do and are linked to the sedative effects, but am a bit scared to increase the dose in case they're a separate thing. Any experience/ advice appreciated, and I'll report back to let everyone else know how the dose changes go if you want.

feathermucker Fri 13-Oct-17 15:22:05

Thanks everyone. It's good to hear people have had some success on them! I don't really mind the vivid dreams tbh.

PasswordInvalid Fri 13-Oct-17 17:51:58

Let us know how you get on!

feathermucker Fri 13-Oct-17 21:41:52

I am finding that I'm really irritable at times.....lack of tolerance! Really, Really, really hoping this is temporary!

TheEmojiFormerlyKnownAsPrince Fri 13-Oct-17 21:48:50

I found it made me really grumpy and irritable at first. Although this side effect seemed to wear off, it was replaced by a weird sort of angry brooding thing. I hated and resented everyone and everybody.

It was only when l was off them that l realised how weird they made me.

PasswordInvalid Wed 18-Oct-17 19:46:15

feathermucker, how are you getting on?

Howmanysleepstilchristmas Sun 29-Oct-17 22:05:39

I got my dates wrong for the increase- it was this Monday! Dizziness and grogginess subsided 10 days in, but returned after the increase. I’m now biding my time, hoping they go away again...

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now